Alert archive / North Carolina / Tornado Warnings in 2019
Tornado Warning 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at May 31, 2019, 7:45 PM EDT for 4 counties in North Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2019, 7:45 PM EDT (23:45 UTC)
- Expired
- May 31, 2019, 8:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Craven County, NC, Greene County, NC, Lenoir County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:02 PM EDT | HAIL 1 | Snow Hill, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 1:29 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 956 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted.
173
WFUS52 KMHX 312345
TORMHX
NCC049-079-107-147-010030-
/O.NEW.KMHX.TO.W.0004.190531T2345Z-190601T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
745 PM EDT Fri May 31 2019
The National Weather Service in Newport has issued a
* Tornado Warning for...
Greene County in eastern North Carolina...
Northern Lenoir County in eastern North Carolina...
Northwestern Craven County in eastern North Carolina...
Southwestern Pitt County in eastern North Carolina...
* Until 830 PM EDT.
* At 745 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Jason, or 8 miles north of La Grange, moving east
at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Greenville, Kinston, Winterville, Ayden, La Grange, Grifton, Snow
Hill, Dawson, Ormondsville, Maury, Graingers, Institute, Jason,
Roundtree, Lizzie, Kinston Regional Jetport, Hookerton, Shine and
Fort Run VFD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.
&&
LAT...LON 3533 7733 3529 7783 3535 7782 3538 7780
3540 7780 3543 7783 3551 7782 3557 7738
TIME...MOT...LOC 2345Z 261DEG 27KT 3542 7782
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
83 follow-up statements
583
WWUS52 KMHX 312356
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
756 PM EDT Fri May 31 2019
NCC049-010006-
/O.CAN.KMHX.TO.W.0004.000000T0000Z-190601T0030Z/
Craven NC-
756 PM EDT Fri May 31 2019
...THE TORNADO WARNING FOR NORTHWESTERN CRAVEN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
eastern North Carolina.
LAT...LON 3535 7733 3533 7735 3534 7740 3533 7741
3533 7743 3532 7743 3529 7783 3535 7782
3538 7780 3540 7780 3543 7783 3544 7783
3551 7782 3557 7738
TIME...MOT...LOC 2356Z 261DEG 27KT 3543 7772
$$
NCC079-107-147-010030-
/O.CON.KMHX.TO.W.0004.000000T0000Z-190601T0030Z/
Greene NC-Lenoir NC-Pitt NC-
756 PM EDT Fri May 31 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR GREENE...
NORTHERN LENOIR AND SOUTHWESTERN PITT COUNTIES...
At 756 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Snow Hill, or 9 miles northeast of La Grange, moving
east at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Greenville, Kinston, Winterville, Ayden, La Grange, Grifton, Snow
Hill, Dawson, Ormondsville, Maury, Graingers, Institute, Jason,
Roundtree, Lizzie, Kinston Regional Jetport, Hookerton, Shine and
Fort Run VFD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
&&
LAT...LON 3535 7733 3533 7735 3534 7740 3533 7741
3533 7743 3532 7743 3529 7783 3535 7782
3538 7780 3540 7780 3543 7783 3544 7783
3551 7782 3557 7738
TIME...MOT...LOC 2356Z 261DEG 27KT 3543 7772
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
8783
WWUS52 KMHX 010008
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
808 PM EDT Fri May 31 2019
NCC079-107-147-010030-
/O.CON.KMHX.TO.W.0004.000000T0000Z-190601T0030Z/
Greene NC-Lenoir NC-Pitt NC-
808 PM EDT Fri May 31 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR GREENE...
NORTHERN LENOIR AND SOUTHWESTERN PITT COUNTIES...
At 807 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Maury, or 10 miles west of Ayden, moving east at 30
mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Greenville, Kinston, Winterville, Ayden, La Grange, Grifton, Snow
Hill, Dawson, Ormondsville, Maury, Graingers, Institute, Jason,
Roundtree, Lizzie, Kinston Regional Jetport, Hookerton, Shine and
Fort Run VFD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
&&
LAT...LON 3535 7733 3533 7735 3534 7740 3533 7741
3533 7743 3532 7743 3529 7783 3535 7782
3538 7780 3540 7780 3543 7783 3544 7783
3551 7782 3557 7738
TIME...MOT...LOC 0007Z 261DEG 27KT 3543 7760
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
8865
WWUS52 KMHX 010018
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
818 PM EDT Fri May 31 2019
NCC079-107-147-010030-
/O.CON.KMHX.TO.W.0004.000000T0000Z-190601T0030Z/
Greene NC-Lenoir NC-Pitt NC-
818 PM EDT Fri May 31 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
SOUTHEASTERN GREENE...NORTHEASTERN LENOIR AND SOUTHWESTERN PITT
COUNTIES...
At 817 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Roundtree, or near Ayden, moving east at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Greenville, Kinston, Winterville, Ayden, Grifton, Snow Hill, Dawson,
Ormondsville, Maury, Graingers, Roundtree, Lizzie, Kinston Regional
Jetport and Hookerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
&&
LAT...LON 3535 7733 3533 7735 3534 7740 3533 7741
3533 7743 3532 7743 3531 7764 3542 7768
3545 7771 3552 7773 3557 7738
TIME...MOT...LOC 0017Z 261DEG 27KT 3544 7750
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
8What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at May 31, 6:31 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 31, 6:31 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
631 PM EDT Fri May 31 2019
.SYNOPSIS...
A cold front is expected to cross the area tonight and move offshore
early Saturday and gradually dissipate over the weekend. Another cold
front will cross early Monday. High pressure will build in through middle
next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 625 PM Friday...Widespread severe weather outbreak
continues across eastern NC early this evening. There have been
numerous reports of large hail and some wind damage over the
past 3 or 4 hours and active severe storms continue over areas
mainly north of the Pamlico Sound as the more southern storms
have weakened. Current surface-based CAPEs remain in the
2000-3000 J/kg range early this evening and at least some threat
of severe weather will continue through late evening as the
Severe Thunderstorm Watch continues in effect until 11 pm. High
PoPs continue in the forecast until around midnight. Once the
convection ends, some slightly cooler air will be drawn into the
region with lows upper 60s northern CWA to lower 70s southern
CWA.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 240 PM Friday...Surface low will move along the front
offshore early Saturday and well to the north of the area by
late in the day. Residual moisture associated with some mid-
level shortwave energy rotating south through the region during
Saturday will lead to about a 30-40 percent chance of showers
and thunderstorms. The good news for Saturday is that
temperatures will be lower will dewpoints into the 60s. Highs
should generally be in the mid 80s over most of the CWA.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 150 pm Fri...
Sat night through Monday...Modest height rises aloft occur
Sunday night as the low departs the area, but broad troughing
across the eastern US generally prevails. A cold front will
approach from the northwest Sunday, encouraged by a shortwave
passing well north of the area. Modest low level moisture in
pre-frontal west-southwesterly flow will limit precip chances,
though some low level moisture convergence immediately ahead of
a cold front justifies keeping low end chance POPs in the
forecast Sunday afternoon into evening. High pressure will begin
to build in immediately behind this front later Sunday.
Monday through Thursday...Increasingly zonal flow aloft
develops through the week. High pressure will build in Monday,
passing overhead Tuesday and offshore Wednesday. Mainly dry
conditions and close to seasonable temps dominate during this
time.
Late in the week, high pressure will shift offshore, allowing
low level moisture to increase, spelling a more summerlike
pattern with warm temps and the potential for afternoon
convection mainly along and ahead of the sea breeze.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
Short Term /through 00Z Sunday/...
As of 625 PM Friday...Widespread convection developed across the
region with some severe weather in the vicinity of the TAF
sites. The ongoing convection should wane by midnight with some
lower ceilings possible toward morning. Will keep ceilings at
the low-end VFR level, but some MVFR ceilings may briefly occur.
Conditions should be VFR through the day on Saturday.
Long Term /Sat night through Tue/
As of 150 pm Fri...VFR will prevail through the period. Isolated
convection possible Sunday afternoon, mainly at PGV and ISO,
otherwise dry throughout the area through the period.
&&
.MARINE...
Short Term /Tonight and Saturday/...
As of 630 PM Friday...Widespread strong to severe storms
continue over the waters early this evening. Strong convective
wind gusts of close to 50 knots and large hail have been
observed over the past few hours. Outside of convection, winds
should generally be 10-20 knots with seas 2-4 feet tonight, with
perhaps some 5-footers over the outer waters. As a front moves
offshore and a surface low tracks along the front and quickly
off to the northeast on Saturday, winds should become generally
N/NW/W at 15 knots or less with seas 2-4 feet.
Long Term /Sat night through Tue/
As of 150 pm Fri...A front will cross the waters late Sunday
night. High pressure will pass through early next week. Winds
generally 5-15 knots and seas 2-4 feet through the period. Winds
and seas will increase by midweek as the gradient tightens
ahead of the next front approaching from the west.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-204-205.
MARINE...None.
&&
SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...CTC/HSA/MS
MARINE...CTC/HSAHazardous weather outlook, May 31, 4:22 AM EDT, 15 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 422 AM EDT Fri May 31 2019 NCZ205-010830- Hatteras Island- 422 AM EDT Fri May 31 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING NORTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. Scattered to numerous thunderstorms, some possibly severe, are likely late this afternoon into this evening. Damaging wind gusts and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-204-010830- West Carteret-East Carteret-Ocracoke Island- 422 AM EDT Fri May 31 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Scattered to numerous thunderstorms, some possibly severe, are likely late this afternoon into this evening. Damaging wind gusts and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-010830- Coastal Onslow- 422 AM EDT Fri May 31 2019 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Scattered to numerous thunderstorms, some possibly severe, are likely late this afternoon into this evening. Damaging wind gusts and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193-194-198-203-010830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow-Northern Outer Banks- 422 AM EDT Fri May 31 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms, some possibly severe, are likely late this afternoon into this evening. Damaging wind gusts and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 31, 6:43 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
643 PM EDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 1 ENE JASON 35.39N 77.75W
05/31/2019 GREENE NC EMERGENCY MNGR
IN THE ARBOR COMMUNITY MULTIPLE TREES ARE
DOWN. ONE HOUSE HAD PART OF THE ROOF BLOWN
OFF. SOME HOUSES ALSO HAD SIDING DAMAGE. THE
EM REPORTED THE DAMAGE PATTERN WAS
CONSISTENT WITH THAT OF STRAIGHT LINE WINDS.
&&
HEDENLocal storm report, May 31, 6:46 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
646 PM EDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM MARINE TSTM WIND 11 ESE MIDDLETOWN 35.43N 75.83W
05/31/2019 M47 MPH AMZ135 NC MESONET
&&
HEDENLocal storm report, May 31, 6:50 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 PM EDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG 2 NW TUSCARORA 35.17N 77.24W
05/31/2019 CRAVEN NC 911 CALL CENTER
TREES DOWN BETWEEN COVE CITY AND TUSCARORA.
&&
HEDENLocal storm report, May 31, 6:51 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
651 PM EDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL GREENVILLE 35.60N 77.38W
05/31/2019 M1.00 INCH PITT NC COUNTY OFFICIAL
0430 PM HAIL 2 ENE AYDEN 35.48N 77.39W
05/31/2019 E1.00 INCH PITT NC PUBLIC
0423 PM TSTM WND DMG 4 WNW GRIFTON 35.39N 77.50W
05/31/2019 LENOIR NC 911 CALL CENTER
MULTIPLE TREES DOWN ALL ACROSS NORTHEAST
LENOIR COUNTY.
0422 PM HAIL AYDEN 35.48N 77.42W
05/31/2019 M1.00 INCH PITT NC PUBLIC
RELAYED FROM WITN-TV.
0418 PM TSTM WND DMG 2 SE HOOKERTON 35.40N 77.57W
05/31/2019 GREENE NC 911 CALL CENTER
TREES DOWN ON ORMOND FARM ROAD.
0416 PM MARINE TSTM WIND 11 ESE MIDDLETOWN 35.43N 75.83W
05/31/2019 M47 MPH AMZ135 NC MESONET
0416 PM TSTM WND DMG 2 SE HOOKERTON 35.40N 77.56W
05/31/2019 GREENE NC EMERGENCY MNGR
TREES DOWN SOUTHEAST OF HOOKERTON.
0412 PM TSTM WND DMG 2 NE KINSTON REGIONAL J 35.35N 77.59W
05/31/2019 LENOIR NC PUBLIC
TREES SNAPPED. WIRES ALSO DOWN.
0408 PM TSTM WND DMG 3 WSW DAWSON 35.32N 77.68W
05/31/2019 LENOIR NC 911 CALL CENTER
TREES DOWN AND SOME SIDING BLOWN OFF A HOUSE
ALONG FRED EVERETT ROAD, ABOUT 6 MILES
NORTHWEST OF KINSTON.
0356 PM TSTM WND DMG 1 ENE JASON 35.39N 77.75W
05/31/2019 GREENE NC EMERGENCY MNGR
IN THE ARBOR COMMUNITY MULTIPLE TREES ARE
DOWN. ONE HOUSE HAD PART OF THE ROOF BLOWN
OFF. SOME HOUSES ALSO HAD SIDING DAMAGE. THE
EM REPORTED THE DAMAGE PATTERN WAS
CONSISTENT WITH THAT OF STRAIGHT LINE WINDS.
0355 PM TSTM WND DMG 2 ENE JASON 35.39N 77.75W
05/31/2019 GREENE NC 911 CALL CENTER
TREES AND WIRES DOWN.
0344 PM TSTM WND DMG FAIRFIELD 35.54N 76.22W
05/31/2019 HYDE NC 911 CALL CENTER
MULTIPLE TREES DOWN ACROSS THE CITY OF
FAIRFIELD. THIS INCLUDES PINEY WOODS ROAD,
CANAL STREET AND CHURCH STREET.
0316 PM TSTM WND DMG 2 NE PUNGO 35.66N 76.61W
05/31/2019 BEAUFORT NC 911 CALL CENTER
TREES DOWN NEAR ROUTE 99 AND LOOP ROAD.
0250 PM HAIL 1 W BROAD CREEK 34.71N 76.99W
05/31/2019 M1.00 INCH CARTERET NC PUBLIC
HAIL MEASURED IN MORADA BAY COMMUNITY JUST
SOUTH OF HIGHWAY 24.
0250 PM TSTM WND DMG 4 NNE LONG ACRE VFD 35.73N 76.75W
05/31/2019 WASHINGTON NC 911 CALL CENTER
TREES DOWN ON HIGHWAY 32.
0227 PM HAIL SMITHWICK 35.73N 77.04W
05/31/2019 E2.00 INCH MARTIN NC TRAINED SPOTTER
0225 PM HAIL SMITHWICK 35.73N 77.04W
05/31/2019 E2.00 INCH MARTIN NC PUBLIC
HAIL DAMAGE ALONG FIRE DEPARTMENT ROAD.
WINDOWS WERE BROKEN IN HOUSES ALONG WITH
SIDING DAMAGE.
0220 PM HAIL 4 ENE BEARGRASS 35.79N 77.06W
05/31/2019 E1.50 INCH MARTIN NC EMERGENCY MNGR
HAIL REPORTED ON HIGHWAY 17 SOUTH OF
WILLIAMSTON BY COUNTY EMERGENCY MANAGER.
0219 PM HAIL 1 NNW BEARGRASS 35.78N 77.13W
05/31/2019 M1.00 INCH MARTIN NC PUBLIC
0217 PM TSTM WND DMG 2 NW TUSCARORA 35.17N 77.24W
05/31/2019 CRAVEN NC 911 CALL CENTER
TREES DOWN BETWEEN COVE CITY AND TUSCARORA.
0215 PM HAIL 2 N BEARGRASS 35.79N 77.13W
05/31/2019 M1.75 INCH MARTIN NC 911 CALL CENTER
0210 PM HAIL 3 S EVERETTS 35.79N 77.17W
05/31/2019 M1.00 INCH MARTIN NC TRAINED SPOTTER
&&
HEDENSpecial weather statement, May 31, 6:55 PM EDT, 50 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 655 PM EDT Fri May 31 2019 NCZ046-047-080-081-010000- Mainland Dare-Beaufort-Mainland Hyde-Tyrrell- 655 PM EDT Fri May 31 2019 ...A STRONG THUNDERSTORM WILL AFFECT HYDE...SOUTHWESTERN DARE...EAST CENTRAL BEAUFORT AND SOUTH CENTRAL TYRRELL COUNTIES... At 654 PM EDT, a strong thunderstorm was located over Winsteadville, or 20 miles east of River Road, moving east at 40 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Belhaven, Sladesville, Ransomville, Gull Rock, Swindell Fork, Scranton, Fairfield, New Holland, Pamlico Beach, Nebraska, Leechville, Winsteadville, Rose Bay, Sidney Crossroads, Lake Landing, Middletown, Yeatesville, Fort Landing, Lake Mattamuskeet and Swan Quarter Ferry Terminal. Seek Shelter in a nearby building or vehicle. Strong winds are capable of knocking down small trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. LAT...LON 3535 7673 3553 7677 3568 7594 3542 7589 TIME...MOT...LOC 2254Z 259DEG 35KT 3547 7662 31
Special weather statement, May 31, 6:56 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
656 PM EDT Fri May 31 2019
NCZ044-079-312345-
Greene-Pitt-
656 PM EDT Fri May 31 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREENE AND NORTHERN
PITT COUNTIES...
At 656 PM EDT, a strong thunderstorm was located near Lizzie, or 7
miles west of Farmville, moving east at 40 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Greenville, Farmville, Bethel, Stokes, Bell Arthur, House, Pactolus,
Bruce, Lizzie, East Carolina University, Pitt Greenville Airport,
Dowdy Ficklen Stadium, Fountain, Castoria, Fort Run VFD, Bull Head
VFD, Walstonburg and Falkland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3580 7747 3581 7742 3583 7741 3583 7739
3562 7716 3544 7777 3552 7782 3557 7782
TIME...MOT...LOC 2256Z 249DEG 34KT 3556 7771
8The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:07 PM EDT | Special Marine Warning | MHX | 53 min | |
| May 30, 8:11 PM EDT | Special Weather Statement | MHX | Hyde, Tyrrell | 64 min |
| May 30, 8:17 PM EDT | Special Marine Warning | MHX | 58 min | |
| May 30, 8:28 PM EDT | Special Weather Statement | MHX | Beaufort | 47 min |
| May 30, 8:36 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Pamlico | 39 min |
| May 30, 8:54 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Lenoir, Onslow | 51 min |
| May 30, 9:10 PM EDT | Special Marine Warning | MHX | 35 min | |
| May 30, 9:14 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Pamlico | 46 min |
| May 30, 9:26 PM EDT | Special Marine Warning | MHX | 49 min | |
| May 30, 9:46 PM EDT | Special Weather Statement | MHX | Craven, Jones, Pamlico | 59 min |
| May 30, 11:01 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde | 21 hr |
| May 30, 11:19 PM EDT | Special Weather Statement | MHX | Craven | 41 min |
| May 31, 2:47 AM EDT | Special Marine Warning | MHX | 43 min | |
| May 31, 1:48 PM EDT | Special Weather Statement | MHX | Martin, Washington | 42 min |
| May 31, 1:51 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 24 min |
| May 31, 1:53 PM EDT | Special Weather Statement | MHX | Carteret | 67 min |
| May 31, 1:53 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Pitt | 52 min |
| May 31, 1:57 PM EDT | Special Marine Warning | MHX | 33 min | |
| May 31, 2:01 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Jones, Pamlico | 44 min |
| May 31, 2:06 PM EDT | Special Marine Warning | MHX | 24 min | |
| May 31, 2:11 PM EDT | Special Weather Statement | MHX | Craven | 49 min |
| May 31, 2:23 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Martin, Washington | 37 min |
| May 31, 2:34 PM EDT | Special Marine Warning | MHX | 26 min | |
| May 31, 2:44 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Onslow | 46 min |
| May 31, 2:47 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Carteret, Craven, Pamlico | 43 min |
| May 31, 2:59 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Tyrrell, Washington | 46 min |
| May 31, 3:03 PM EDT | Special Marine Warning | MHX | 27 min | |
| May 31, 3:08 PM EDT | Special Marine Warning | MHX | 67 min | |
| May 31, 3:20 PM EDT | Special Marine Warning | MHX | 40 min | |
| May 31, 3:24 PM EDT | Special Marine Warning | MHX | 66 min | |
| May 31, 3:39 PM EDT | Special Weather Statement | MHX | Greene | 66 min |
| May 31, 3:49 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Hyde, Tyrrell | 41 min |
| May 31, 3:54 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Greene, Lenoir, Pitt | 52 min |
| May 31, 4:07 PM EDT | Special Marine Warning | MHX | 23 min | |
| May 31, 4:16 PM EDT | Special Marine Warning | MHX | 29 min | |
| May 31, 4:27 PM EDT | Special Marine Warning | MHX | 63 min | |
| May 31, 4:32 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Martin, Pitt | 58 min |
| May 31, 4:34 PM EDT | Special Weather Statement | MHX | Pamlico | 41 min |
| May 31, 4:42 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Hyde, Pamlico, Pitt | 48 min |
| May 31, 4:51 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Greene, Martin, Pitt | 39 min |
| May 31, 5:14 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Pitt | 46 min |
| May 31, 5:20 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Martin | 25 min |
| May 31, 5:23 PM EDT | Special Marine Warning | MHX | 37 min | |
| May 31, 5:29 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Onslow | 31 min |
| May 31, 5:30 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Pamlico | 45 min |
| May 31, 5:32 PM EDT | Special Marine Warning | MHX | 58 min | |
| May 31, 5:37 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Martin, Washington | 38 min |
| May 31, 5:40 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Martin, Pitt, Washington | 50 min |
| May 31, 6:01 PM EDT | Special Marine Warning | MHX | 44 min | |
| May 31, 6:15 PM EDT | Special Marine Warning | MHX | 16 min | |
| May 31, 6:16 PM EDT | Special Weather Statement | MHX | Hyde | 29 min |
| May 31, 6:22 PM EDT | Severe Thunderstorm Warning | MHX | Hyde | 23 min |
| May 31, 6:26 PM EDT | Special Marine Warning | MHX | 49 min | |
| May 31, 6:55 PM EDT | Special Weather Statement | MHX | Hyde | 65 min |
| May 31, 6:56 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 49 min |
| May 31, 7:00 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde | 60 min |
| May 31, 7:03 PM EDT | Special Marine Warning | MHX | 42 min | |
| May 31, 7:13 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Hyde | 47 min |
| May 31, 7:18 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Greene, Pitt | 57 min |
| May 31, 7:36 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 39 min |
| May 31, 7:40 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Hyde | 50 min |
| May 31, 7:58 PM EDT | Special Marine Warning | MHX | 47 min |
Nearby
Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.